Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 22, 2000, 1:38 PM EDT for Bryan County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2000, 1:38 PM EDT (17:38 UTC)
- Expired
- May 22, 2000, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Bryan County, GA
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
918 WUUS52 KCHS 221741 SVRCHS GAC029-221815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN BRYAN COUNTY IN GEORGIA * UNTIL 215 PM EDT * AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF RICEBORO...OR ABOUT 14 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 35 MPH. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. $$ LAT...LON 3184 8150 3173 8152 3163 8115 3181 8108 TJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:00 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 22, 10:00 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1000 AM EDT MON MAY 22 2000 PCPN ON 88D WEAKENING ACRS SC PTN OF CWA AS CFNT CREEPS THRU MIDLANDS ATTM. STILL A PRETTY GD AREA OF PCPN ACRS S CNTRL GA WTH ONE GD SIZED CELL W OF KVDI. VSBL STLT ALSO SHOWING SOME BREAKS IN CLDS. DEWPTS DROPPING SLOLY BEHIND FNT...GENERALLY IN THE MID 60S AHD AND ARND 60 BEHIND. SMALL S/W SEEN ON WV STLT ACRS SW GA WHICH MAY HELP ENHANCE PCPN MOVG TWD WRN SXNS OF CWA...AND MAY PERSIST THRU AFTN AS IT MOVS THRU RGN...ESP IF ANY CBRZ FNT GETS GOING AND INTERACTS WTH THIS FEATURE. WL KEEP IN 30 PCT CHC SWRS/TSTMS GOING THRU AFTN SINCE CWA RMNS IN DECENT AREA OF LIFT ALNG WTH APPROACHING S/W. AS FOR TEMPS...ALREADY IN UPR 70S TO ARND 80 DEGS ATTM. WL UP HIGH TEMPS JUST A BIT...ESP WHERE SUN IS OUT OVR GA AND CSTL SC ATTM. CWF...WNDS ACRS CSTL WATERS ARND 15 KT...AND 10-15 KT NR SHORE. PRETTY MCH AS XPCTD ON PREV FCST PKG. WNDS SHD CONT TO DMNSH AS PG MOVS FURTHER E. .CHS... SC...NONE. GA...NONE. EVT
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:09 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.